Alert archive / California / Wind Advisories in 2006
Wind Advisory 23, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Sep 22, 2006, 9:05 PM PDT for Riverside County, San Bernardino County, California. It took effect at Sep 23, 2006, 12:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 9:05 PM PDT (04:05 UTC)
- In effect from
- Sep 23, 2006, 12:00 AM PDT
- Expired
- Sep 23, 2006, 4:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 230405 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 905 PM PDT FRI SEP 22 2006 ...GUSTY SANTA ANA WINDS LIKELY IN THE SAN BERNARDINO MOUNTAINS AND INLAND EMPIRE TONIGHT AND SATURDAY... .HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL PRODUCE GUSTY SANTA AND WINDS TONIGHT AND SATURDAY. THE STRONGEST WINDS WILL ARRIVE IN THE SAN BERNARDINO COUNTY MOUNTAINS TONIGHT...THEN REACH THE CAJON PASS EARLY SATURDAY MORNING. GUSTY WINDS WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING LATE IN THE AFTERNOON. CAZ048-055-231200- /O.NEW.KSGX.WI.Y.0023.060923T0700Z-060923T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- 905 PM PDT FRI SEP 22 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT SATURDAY. NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH IN THE MOUNTAIN PASSES AND FOOTHILLS TONIGHT...GUSTING TO 35 TO 45 MPH AT TIMES. AREAS IN AND BELOW THE CAJON PASS WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG...GUSTY WINDS. THE STRONGEST WILL ARE LIKELY TO OCCUR BETWEEN 7 AM AND 3 PM...THEN SLOWLY DECREASE LATE SATURDAY AFTERNOON. GUSTY NORTHEAST WINDS WILL RETURN SATURDAY NIGHT INTO SUNDAY MORNING...BUT ARE NOT EXPECTED TO BE AS STRONG. A WIND ADVISORY MEANS WIND GUSTS FROM 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOEDE
3 follow-up statements
000 WWUS76 KSGX 231100 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SAT SEP 23 2006 ...GUSTY SANTA ANA WINDS TO DEVELOP THIS MORNING AND CONTINUE INTO THIS AFTERNOON IN THE SAN BERNARDINO COUNTY MOUNTAINS AND INLAND EMPIRE... .SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL PRODUCE GUSTY SANTA AND WINDS LATER THIS MORNING INTO THIS AFTERNOON. WINDS ARE EXPECTED TO DEVELOP AND STRENGTHEN IN THE MOUNTAINS THIS MORNING...AND EXTEND INTO THE INLAND VALLEYS BELOW PASSES AND CANYONS LATER THIS MORNING INTO THIS AFTERNOON. WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD FROM LATE MORNING THROUGH MID AFTERNOON. CAZ048-055-231800- /O.CON.KSGX.WI.Y.0023.000000T0000Z-060923T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- 400 AM PDT SAT SEP 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP IN THE MOUNTAINS THIS MORNING WITH GUSTS TO 45 MPH DEVELOPING THROUGH AND BELOW PASSES AND CANYONS LATER THIS MORNING INTO THIS AFTERNOON. WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD FROM LATE THIS MORNING THROUGH MID AFTERNOON. GUSTY...BUT GENERALLY WEAKER OFFSHORE WINDS WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS AT TIMES TONIGHT THROUGH SUNDAY. A WIND ADVISORY MEANS WIND GUSTS FROM 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
000 WWUS76 KSGX 231736 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1036 AM PDT SAT SEP 23 2006 ...GUSTY SANTA ANA WINDS TO CONTINUE INTO THIS AFTERNOON IN THE SAN BERNARDINO COUNTY MOUNTAINS AND INLAND EMPIRE... .SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL CONTINUE TO PRODUCE GUSTY SANTA ANA WINDS INTO THIS AFTERNOON. THE WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD THROUGH MID AFTERNOON...THEN WEAKEN DURING THE LATE AFTERNOON. CAZ048-055-232300- /O.CON.KSGX.WI.Y.0023.000000T0000Z-060923T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- 1036 AM PDT SAT SEP 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. NORTHEAST WINDS 20 TO 30 MPH WILL OCCUR NEAR AND BELOW THE PASSES AND CANYONS THROUGH THIS AFTERNOON WITH GUSTS TO 45 MPH. GUSTY...BUT GENERALLY WEAKER OFFSHORE WINDS WILL CONTINUE TONIGHT THROUGH SUNDAY. A WIND ADVISORY MEANS WIND GUSTS FROM 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. USE EXTRA CAUTION. $$ SMALL
000 WWUS76 KSGX 232259 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 359 PM PDT SAT SEP 23 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM... .LOCALLY GUSTY WINDS WILL OCCUR OVERNIGHT AS OFFSHORE FLOW CONTINUES. HOWEVER...MOST WIND GUSTS WILL BE BELOW 35 MPH. WINDS WILL DECREASE SUNDAY AFTERNOON. CAZ048-055-240000- /O.EXP.KSGX.WI.Y.0023.000000T0000Z-060923T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- 359 PM PDT SAT SEP 23 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 22, 8:30 PM PDT, 35 minutes earlier.
Area forecast discussion, Sep 22, 8:30 PM PDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PDT FRI SEP 22 2006 .SYNOPSIS...A STRENGTHENING SANTA ANA TONIGHT WILL BRING GUSTY NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND CANYONS THIS WEEKEND. TEMPERATURES WILL BE WELL ABOVE AVERAGE WEST OF THE MOUNTAINS. THE OFFSHORE FLOW WILL DIMINISH SUNDAY NIGHT AND MONDAY. HIGH PRESSURE ALOFT WILL PREVAIL MOST OF NEXT WEEK WITH A RETURN OF COASTAL LOW CLOUDS IN THE NIGHTS AND MORNINGS. AUTUMN BEGAN TONIGHT AT 903 PM PDT. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SANTA ANA WINDS INCREASED OVER THE HIGH DESERTS LATE THIS AFTERNOON WHERE THE DEWPOINT AT VICTORVILLE FELL FROM 36 DEGREES AT 2 PM TO 19 DEGREE AT 6 PM. PRESSURE GRADIENTS WERE ACCELERATING RAPIDLY OFFSHORE FROM THE NORTHEAST WITH A -2.9 MB GRADIENT FROM SAN-TPH AT 01Z. THE 00Z NKX SOUNDING SHOWED A VERY DEEP MARINE LAYER TO 4500 FEET THIS EVENING...NEAR THE TOP OF THE CAJON PASS...WHICH WILL SHRINK OVERNIGHT AS THE SANTA ANA STRENGTHENS. AS IT DOES...THE WINDS WILL SURFACE THROUGH THE PASS AND INTO THE INLAND EMPIRE...AND THE FORECAST PROBLEM TONIGHT INVOLVES DETERMINING THE STRENGTH OF THIS OFFSHORE WIND EVENT AND WHETHER A WIND ADVISORY WILL BE NEEDED. THE GFS IS FASTER AND WEAKER WITH THE ONSET OF THE SANTA ANA WINDS...BRINGING MODEST NE WINDS THROUGH THE CAJON PASS AROUND MIDNIGHT. THE NAM IS MUCH STRONGER WITH THE WINDS AND DELAYS THE ONSET UNTIL AFTER 3 AM. BASED ON CURRENT OBSERVATIONS AND CURRENT MESO ANALYSIS...A COMPROMISE APPEARS TO BE THE BEST SOLUTION. THERMAL GRADIENT IS STRONGEST SATURDAY...BUT THE WINDS ALOFT ARE NOT UNIDIRECTIONAL THROUGH A DEEP LAYER. LOW LEVEL FLOW IS STRONGLY NE WITH 850 MB 30 KT NE WINDS...BUT THEY DECREASE TO LIGHT AND VARIABLE WINDS AT 700 MB...AND SHIFT NW AT 20 KT AT 500 MB. ALL THAT ADD UPS TO BORDERLINE CONDITIONS FOR MEETING WIND ADVISORY CRITERIA. WILL GO AHEAD AND ISSUED A WIND ADVISORY FOR THE SAN BERNARDINO COUNTY MTNS AND THE INLAND EMPIRE THROUGH 4 PM SATURDAY. THE RED FLAG WARNING FOR LOW HUMIDITIES AND GUSTY WINDS THIS WEEKEND LOOKS ON TARGET. SATURDAY WILL BE WARMER THAN TODAY...AND SUNDAY WILL BE WARMER STILL WITH NO MARINE LAYER AND LOW HUMIDITIES REACHING ALL THE WAY TO THE COASTAL ZONES. GUSTY EAST WINDS WILL CONTINUE SUNDAY IN THE EAST-WEST PASSES OF SAN DIEGO AND RIVERSIDE COUNTY MTNS. THE SANTA ANA FADES MONDAY AND WILL BE REPLACED BY A WEAK PACIFIC TROUGH AND WEAK ONSHORE FLOW EARLY NEXT WEEK. THIS THROUGH ORIGINATED OVER THE CENTRAL PACIFIC SO THERE IS NOT A LOT OF COLD AIR ASSOCIATED WITH IT...AND TEMPS WILL BE NEAR SEASONAL NORMALS MONDAY AND TUESDAY. THEN IT TURNS WARMER WED-FRI AS A RIDGE BUILDS OVER THE WEST COAST. && .AVIATION... THE DEEP MARINE LAYER THAT WAS IN PLACE EARLIER TODAY IS UNDERGOING RAPID CHANGE THIS EVENING AS THE FLOW TURNS OFFSHORE AND THE LARGE EDDY SWIRLING OVER THE CALIFORNIA BIGHT RETREATS FARTHER OUT TO SEA. MARINE STRATUS IS PATCHY AT BEST AS OF 03Z...BUT IS EXPECTED TO BECOME MORE WIDESPREAD...WELL BELOW LEVELS OF EARLIER TODAY...ONCE A SECONDARY INVERSION FORMS LATER. ACARS DATA HAS NOT BEEN SUFFICIENT TO DETERMINE THIS LEVEL AS YET...AND ONLY A VERY FEW SURFACE OBSERVATIONS HAVE ANY LOWER CLOUDS REPORTED. BASED ON THE MEAGER REPORTS AVAILABLE...IT APPEARS THIS NEW MARINE LAYER DEPTH MAY BE NEAR 2K FT MSL WITH BASES NEAR 1.5K FT MSL OR LOWER AFTER 06Z. ANY CIGS THAT DO FORM WILL LIKELY EVAPORATE RATHER QUICKLY AFTER SUNRISE ON SAT AS THE DRIER AIR MIXES TOWARD THE SURFACE. GUSTY NE WINDS SHOULD PICK UP AFTER 08Z IN THE MTNS WITH SPEEDS FROM 25 TO 30KT POSSIBLE..ALONG WITH MODERATE TURBULENCE AND POSSIBLE MOUNTAIN WAVE ACTIVITY THROUGH SAT. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR THE MOUNTAINS AND INLAND VALLEYS SATURDAY MORNING THROUGH SUNDAY AFTERNOON. SEE LAXRFWSGX. WIND ADVISORY FROM THE SBD MOUNTAINS AND INLAND EMPIRE FROM MIDNIGHT TO 4 PM SATURDAY. SEE LAXNPWSGX. && PUBLIC.....MOEDE AVIATION...DANDREA
Hazardous weather outlook, Sep 22, 4:00 PM PDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT FRI SEP 22 2006 CAZ055-056-231100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- 400 PM PDT FRI SEP 22 2006 ...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OFFSHORE FLOW WILL CAUSE LOCAL GUSTY NORTHEAST WINDS AND LOW HUMIDITIES. A RED FLAG WARNING IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-057-058-231100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 400 PM PDT FRI SEP 22 2006 ...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OFFSHORE FLOW WILL CAUSE LOCAL GUSTY NORTHEAST WINDS AND LOW HUMIDITIES. A RED FLAG WARNING IN EFFECT SATURDAY MORNING THROUGH SUNDAY AFTERNOON. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-231100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.